Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Pueblo, CO

January 15, 2026Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this red flag warning at Jan 15, 2026, 2:01 PM MST for Kiowa County, Prowers County, Colorado. It took effect at Jan 16, 2026, 9:00 AM MST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 2:01 PM MST (21:01 UTC)
In effect from
Jan 16, 2026, 9:00 AM MST
Expired
Jan 16, 2026, 5:00 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 10:36 AM MSTNON-TSTM WND GST 624 Ssw Towner, CO
Jan 16, 11:24 AM MSTNON-TSTM WND GST 654 Ssw Towner, CO
Jan 16, 11:26 AM MSTNON-TSTM WND GST 587 Ssw Towner, CO
Jan 16, 11:53 AM MSTNON-TSTM WND GST 594 Wsw Lamar, COASOS station KLAA Lamar Airport.
Jan 16, 1:19 PM MSTNON-TSTM WND GST 803 W Towner, COrelayed from KGLD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS85 KPUB 152101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
201 PM MST Thu Jan 15 2026

COZ234-236-161315-
/O.NEW.KPUB.FW.W.0004.260116T1600Z-260117T0000Z/
Kiowa County Including Eads-Prowers County Including Lamar-
201 PM MST Thu Jan 15 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 5 PM MST Friday.

* AFFECTED AREA...Fire Weather Zones 234 and 236.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
459 
WWUS85 KPUB 161017
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
317 AM MST Fri Jan 16 2026

COZ234-236-170000-
/O.CON.KPUB.FW.W.0004.260116T1600Z-260117T0000Z/
Kiowa County Including Eads-Prowers County Including Lamar-
317 AM MST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 234 AND 236...

* AFFECTED AREA...Fire Weather Zones 234 and 236.

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
879 
WWUS85 KPUB 162128
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
228 PM MST Fri Jan 16 2026

COZ234-236-170000-
/O.CON.KPUB.FW.W.0004.000000T0000Z-260117T0000Z/
Kiowa County Including Eads-Prowers County Including Lamar-
228 PM MST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 234 AND 236...

* AFFECTED AREA...Fire Weather Zones 234 and 236.

* WINDS...North 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
177 
WWUS85 KPUB 162354
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
454 PM MST Fri Jan 16 2026


COZ234-236-170100-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-260117T0000Z/
Kiowa County Including Eads-Prowers County Including Lamar-
454 PM MST Fri Jan 16 2026

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR 
FIRE WEATHER ZONES 234 AND 236...

Humidity values will increase heading into this evening, bringing
an end to widespread critical fire weather conditions. Winds are
still expected to remain gusty overnight across the eastern
plains.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 15, 10:57 AM MST, 3 hours 4 minutes earlier. Its key messages:

  • Another mild day today.
  • Cold front pushes across later tonight and will bring colder weather to the region Friday and Saturday.
  • Locally strong winds and some fire weather concerns during the afternoon friday over the greater Kiowa county region.
  • Chances for measurable precip during the next 7 days over the fcst area is low, but some light showers occasionally possible.
Area forecast discussion, Jan 15, 10:57 AM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1057 AM MST Thu Jan 15 2026

.KEY MESSAGES...

- Another mild day today.

- Cold front pushes across later tonight and will bring colder
weather to the region Friday and Saturday.

- Locally strong winds and some fire weather concerns during the
afternoon friday over the greater Kiowa county region.

- Chances for measurable precip during the next 7 days over the fcst
area is low, but some light showers occasionally possible.

&&

.UPDATE...
Issued at 1053 AM MST Thu Jan 15 2026

Latest guidance points to increasing probability of strong and
potentially damaging winds across the far eastern plains
tomorrow morning and afternoon post-frontal, so went ahead and
upgraded the High Wind Watch for Kiowa County tomorrow to a High
Wind Warning from 8 AM to 5 PM, and added Prowers County as
well. Incorporated latest obs data and refreshed the grids in
the short term. Moore

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 302 AM MST Thu Jan 15 2026

Currently...

Clear skies prevailed across the region early this morning. The
banana belt region was living up to its name as temps were in the
mid 40s along the mtns/plains interface while further east temps
were mainly in the 20s and 30s. The San Luis Valley was in the teens
and 20s with mtns temps mainly in the 20s.

Today...

Another dry and mild day with mainly light northerly winds.
Anticipate max temps of around 60 today across the plains with the
warmest temps over far SE CO plains. Valleys should be in the upper
40s with mtns in the 20s and 30s.

Tonight...Significant changes push into the region. A rather strong
cold front will push across the Palmer Divide around midnight and
should be down the the NM border prior to Sunrise Friday. This
system will bring in much cooler weather to the area for Friday. we
will likely see some clouds move into the region early Friday
morning, and I cannot rule out a snowflake  or two across N El Paso
county towards sunrise Friday, but any accumulation precip in not
anticipated at this time.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 302 AM MST Thu Jan 15 2026

Friday...

Impactful weather will be possible on this day, with the main
concern being strong winds over the far eastern plains, especially
in Kiowa county. Marginal fire weather issues may also be possible
as winds will be more than strong enough to reach fire weather
criteria, but RH values are not anticipated to be critical. Since
winds may reach high wind criteria, a high wind watch remains in
effect for Kiowa county.

Overall it will be much cooler on this day with 40s over the plains
and valleys (with the valleys likely being a few degrees warmer than
the plains). The I-25 corridor region will likely NOT see much in
the way of wind as the strongest winds will likely remain generally
east of a line from far NE El Paso county to Las Animas and then
down towards Springfield.

Friday night will be cold with lows in the 10 to 15 degree range on
the plains and negative single digits in the SLV. Some snow showers
may occur on the plains.

Saturday...

This should be the coldest day of the fcst period. Winds will be less
this day as compared to Friday, but will still be breezy in areas,
especially over the far eastern plains. It will be dry but max temps
will only be in the 30s, with temps maybe not reaching above
freezing over the far eastern plains.

Sunday will warm up and it will be dry. Sunday will definitely be
the nicer day of the weekend time period.

Another brief cool-off will occur on Monday, and once again we
could see some passing insignificant showers, especially over the
Palmer Divide region.

For the rest of the week expect unseasonably warm temps to continue
and it will likely be dry.

Some potential for some accumulating precip may occur next weekend.
\/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1030 AM MST Thu Jan 15 2026

VFR conditions anticipated across the forecast area of the next 24
hrs, including the three main TAF sites of KCOS, KPUB and KALS.
Frontal passage across the eastern plains starting around 06z
tonight will affect KCOS and KPUB. Plan on increasing and at times
gusty northerly winds for both sites starting around 20z this
afternoon and lasting through the forecast period, with a
higher probability of occurrence for KCOS.

KCOS: North gusts to 25 kt starting at 20z and lasting through the
forecast period. Gusts to 32 kt possible 05z-09z.

KPUB: North gusts 20-25 kt from 20z through 09z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 8 AM to 5 PM MST Friday for COZ095-096-
098.

&&

UPDATE...MOORE
SHORT TERM...HODANISH
LONG TERM...HODANISH
AVIATION...MOORE
Hazardous weather outlook, Jan 15, 3:09 AM MST, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
309 AM MST Thu Jan 15 2026

COZ058>089-093>099-161015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
309 AM MST Thu Jan 15 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong winds will be possible over the far southeastern plains on
Friday, with the strongest winds occurring over the greater Kiowa
county region. Gusts to 60 mph will be possible during the
afternoon. Elevated fire weather concerns will also occur over the
far eastern plains on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:52 AM MSTHigh Wind WarningPUBCrowley, El Paso, Kiowa, Prowers30 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.